COVIDIEN MEDICAL PRODUCTS EMPRINT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Back to Search Results |
| Model Number |
CA20L2 |
| Medical Device Problem Codes |
Device Alarm System (1012); Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
04/19/2024
Type of Reportable Event
Death
Event or Problem Description
According to the reporter, during a procedure, the generator flashes the general warning alert in red and it did not reach the temperature.Customer restarted the generator, then turned off and disconnected the generator and cart for ten minutes as the manual indicates, tried this three times, then used a different antenna and a new and cold bag of one liter of saline solution, as it didn't work again, tried doing the same steps, verified proper connection of reusable cable to generator, ensured the cooling pump was on and changed the outlet were it was connected.The procedure was aborted-patient was under anesthesia.However, the antenna could not be removed because the patient was bleeding too much, surgeon used an electrocautery to cauterize the bleeding; it didn't stop, had to maintain pressure with gauze; put several gauzes inside the patient and kept them inside for two days in order to stop the bleeding.Surgeon decided to take the patient to another private hospital by ambulance to the intensive care unit.The patient left the hospital in a stable condition as indicated by the doctor but of course the case was delicate as bleeding was packaged.The patient has died and the cause was unknown.The last thing the doctor mentioned that the patient had pneumonia and was not waking up from anesthesia.
Additional Manufacturer Narrative
D10 concomitant products: cagen1, cagen1 ablation generator x1 (sn:(b)(6)); cart1, cart1 ablation cart x1 (lot#unknown); capump1, capump1 ablation pump x1 (sn:(b)(6)); rfasw, rfasw rf ablation footswitch e x1 (lot#336091x); ca190rc1, ca190rc1 ablation reusable cable x1 (sn:(b)(6)); ca20l2, ca20l2 20cm rein percutaneous antenna x1 (lot#s23eg006).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the device had an issue with alarm activation and device related aborted procedure.The reported issues could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.